MedElevator Войти в исследования
← Поиск публикаций

DOI 10.12659/ajcr.926901

Медицинская библиотека · The American journal of case reports · 2020

Delayed Presentation of Acute Generalized Exanthematous Pustulosis Following Treatment with Cefepime in a Patient with COVID-19 without the Use of Hydroxychloroquine.

Haraszti Samantha, Sendil Selin, Jensen Nichole

Клинический случайСтатьяПеревод в очереди

Аннотация

BACKGROUND Acute generalized exanthematous pustulosis (AGEP) is a rare exanthem characterized by the abrupt onset of numerous small, non-follicular, sterile pustules arising on an erythematous base. AGEP is often associated with medications; however, it has also been connected to various viral infections including cytomegalovirus, parvovirus B19, and Epstein-Barr virus. Coronavirus disease 2019 (COVID-19) has been associated with a variety of skin findings, including erythematous or patchy rash, urticaria, hives, blisters, petechiae, livedo reticularis, and even AGEP in a patient undergoing treatment with hydroxychloroquine. CASE REPORT A 78-year-old man with a past medical history of benign prostatic hyperplasia, coronary artery disease, and atrial fibrillation presented with septic shock secondary to a urinary tract infection. On day 7 of treatment with cefepime, he became febrile and developed a pustular rash and persistent hypotension without any respiratory symptoms. Subsequently, he was diagnosed with COVID-19. Skin biopsy of the rash revealed AGEP. CONCLUSIONS AGEP is an uncommon cutaneous eruption often triggered by medications and viruses. AGEP is thought to be mediated by pro-inflammatory cells and cytokines. This report describes an unusual presentation of AGEP following treatment with cefepime for a urinary tract infection in a 78-year-old man who was found to be positive for SARS-CoV-2 infection, but was not treated with hydroxychloroquine. Although AGEP has been described in association with some viral infections, it is more commonly a drug-associated dermatosis, commonly seen during treatment with antibiotics. As in this case, AGEP usually resolves after discontinuation of the offending antibiotic.

Для цитирования: Haraszti Samantha, Sendil Selin, Jensen Nichole. Delayed Presentation of Acute Generalized Exanthematous Pustulosis Following Treatment with Cefepime in a Patient with COVID-19 without the Use of Hydroxychloroquine.. The American journal of case reports. 2020. DOI: 10.12659/ajcr.926901.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.